Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 178, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 7, 2023, 3:27 PM EDT for Glascock County, Warren County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2023, 3:27 PM EDT (19:27 UTC)
- Expired
- Jun 7, 2023, 4:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Glascock County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:37 PM EDT | TSTM WND DMG | 2 Nne Reese, GA | Trees and powerlines down on Little Briar Creek Church Road near Ricketson Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139
WUUS52 KFFC 071927
SVRFFC
GAC125-301-072015-
/O.NEW.KFFC.SV.W.0178.230607T1927Z-230607T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
327 PM EDT Wed Jun 7 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Warren County in east central Georgia...
North central Glascock County in east central Georgia...
* Until 415 PM EDT.
* At 327 PM EDT, a severe thunderstorm was located over Reese, or
near Warrenton, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Warrenton, Bastonville, Reese and Beall Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3328 8269 3336 8274 3342 8270 3344 8258
3341 8255 3335 8255 3336 8253 3334 8250
3334 8245 3333 8243 3333 8242 3331 8240
TIME...MOT...LOC 1927Z 267DEG 30KT 3336 8256
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
132
WWUS52 KFFC 072008
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
408 PM EDT Wed Jun 7 2023
GAC125-301-072018-
/O.EXP.KFFC.SV.W.0178.000000T0000Z-230607T2015Z/
Warren GA-Glascock GA-
408 PM EDT Wed Jun 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND NORTH
CENTRAL GLASCOCK COUNTIES WILL EXPIRE AT 415 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3328 8269 3336 8274 3342 8270 3344 8258
3341 8255 3335 8255 3336 8253 3334 8250
3334 8245 3333 8243 3333 8242 3331 8240
TIME...MOT...LOC 2008Z 267DEG 30KT 3338 8217
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:50 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 7, 1:50 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 150 PM EDT Wed Jun 7 2023 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Thursday) Issued at 237 AM EDT Wed Jun 7 2023 As has been the story throughout the week so far, an Omega block remains in place across the majority of the CONUS. A persistent upper high remains centered over the Northern Plains, while cutoff lows are positioned near the southern California coast upstream of the high and in the Canadian Maritimes downstream. The block pattern begin to break down late in the short term period and towards the end of the week. The northeastern low will weaken as it rotates back around to the southwest and into New England, and the high pressure will gradually retrograde to the west. At the surface, there is a remnant boundary roughly across the I-20 corridor which helped provide a focus for showers and thunderstorms through yesterday evening. This boundary will move southward over the course of the day, dropping into central Georgia by this afternoon. Meanwhile, a shortwave rotating around the western side of the New England low will advance a weakening cold front through Kentucky/Tennessee and into north Georgia by tonight. Low temperatures this morning will range from the low 60s across the far northern tier to the upper 60s in east-central Georgia. High temperatures will be mainly in the upper 80s to low 90s once again this afternoon. Diurnally-driven convection will lead to isolated to scattered showers and thunderstorms across the forecast area by the mid-afternoon hours. Chances will be highest in south-central Georgia and far north Georgia near the remnant boundary and advancing cold front from the north, respectively. An isolated strong storm cannot be ruled out, but with modest instability, an organized severe weather threat is not expected. As the front advances into north Georgia, scattered showers and thunderstorms will advance southward through north Georgia through the overnight hours and Thursday morning, and into central Georgia on Thursday afternoon. With a relatively cooler airmass building into the area behind the front, high temperatures across the majority of north Georgia will be in the low 80s on Thursday afternoon. In contrast, areas ahead of the front (like south-central Georgia) will rise into the upper 80s to low 90s. These areas will see the best destabilization combined with enhanced deep-layer shear ahead of the front in the afternoon hours. A few storms in this area could become strong to severe, capable of producing gusty winds and hail. King && .LONG TERM... (Thursday night through Tuesday) Issued at 237 AM EDT Wed Jun 7 2023 As we start the extended very early Friday morning, showers and perhaps a few isolated thunderstorms may linger across portions of central Georgia as an expansive frontal boundary makes its way southward. Expecting any associated moisture/forcing to completely clear the CWA by approximately 12Z Friday, though it appears that the front will stall out (as they tend to do) across the Florida panhandle. Behind the front, the eastern bookend of our presiding Omega block begins to shift offshore, allowing for a brief period of northwesterly flow aloft to usher in a pocket of very dry continental air from across central Canada. With PWATs forecast to be on the order of 0.4-0.5" as the drier airmass settles in across the Southeast -- nearing the daily minimum moving average -- appreciable precipitation chances are unlikely to return until late Sunday. By weekend's end, we see the breakdown of the Omega block, with a secondary lobe of low pressure developing across the Great Lakes and forcing the lingering New England low offshore. This opens the door for subsequent shortwave activity as disturbances traverse the outer edge of the closed low (and at present, this feature looks to remain present in some capacity through the end of the period). Expect this to materialize in the form of heightened chances for showers and thunderstorms Monday into Tuesday. Highs look to be in the 80s to lower-90s (just a few degrees above average for early June) and lows in the upper-50s to 60s each day. 96 && .AVIATION... (18Z TAFS) Issued at 142 PM EDT Wed Jun 7 2023 The main aviation concern through 02Z will be scattered shower and thunderstorms activity over central and southern Georgia. Impacts may occur at KMCN or KCSG, but storm activity is unlikely (<10% chance) at KATL. Additional rain shower activity is possible between 09Z and 18Z Thursday over northern Georgia. VFR ceilings and visibilities are expected through 18Z Thursday. Winds will range from northwesterly over north Georgia to southwesterly over southern Georgia through 02Z, then winds should be light and variable overnight. //ATL Confidence...18Z Update... Overall forecast confidence in moderate Moderate confidence in thunderstorm chances. High confidence in winds, ceilings and visibility Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 64 80 57 84 / 40 60 10 0 Atlanta 65 81 61 84 / 20 50 0 0 Blairsville 56 75 50 78 / 40 40 0 0 Cartersville 62 81 55 83 / 30 30 0 0 Columbus 67 89 63 88 / 20 40 10 0 Gainesville 63 80 57 83 / 40 40 0 0 Macon 65 87 63 87 / 20 50 20 0 Rome 63 82 55 85 / 30 30 0 0 Peachtree City 64 82 58 84 / 20 40 10 0 Vidalia 68 89 67 87 / 30 60 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....96 AVIATION...Albright
Hazardous weather outlook, Jun 7, 11:31 AM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1131 AM EDT Wed Jun 7 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1131 AM EDT Wed Jun 7 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorm activity is expected between 1 PM and 9 PM today along and south of Interstate 20. The primary concerns with any storms will be cloud to ground lighting, brief heavy downpours and strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms will occur in the region Thursday and Thursday night. A couple of storms may become severe, with damaging winds or hail being the main threats. Locally heavy rainfall and frequent lightning will occur with any storms that form. Widespread shower and thunderstorm activity is expected Sunday afternoon into Monday. Then thunderstorms will be possible each afternoon and evening next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jun 7, 11:14 AM EDT, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1114 AM EDT Wed Jun 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM Tstm Wnd Dmg 2 ESE Herndonville 33.70N 83.67W
06/06/2023 Walton GA Emergency Mngr
Multiple trees down down at Lipscomb Rd near
Ivery Rd and Mt Paran Church Rd near Social
Circle Fairplay Rd.
&&Local storm report, Jun 7, 11:16 AM EDT, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1116 AM EDT Wed Jun 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Dmg 1 ESE Social Circle 33.65N 83.70W
06/06/2023 Walton GA Emergency Mngr
Phone lines down at E Hightower and Thurmand
Baccus Rd.
&&Special weather statement, Jun 7, 2:34 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
234 PM EDT Wed Jun 7 2023
GAZ079-071900-
Talbot GA-
234 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of western Talbot
County through 300 PM EDT...
At 234 PM EDT, a strong thunderstorm was near Baughville, or 8 miles
northwest of Talbotton, moving east at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Talbotton, Woodland, Geneva, Pleasant Hill, Baughville, Olive Branch
and Po Biddy Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3272 8469 3272 8468 3274 8469 3283 8469
3280 8442 3254 8451 3262 8470 3269 8469
3269 8470 3270 8470
TIME...MOT...LOC 1834Z 285DEG 9KT 3273 8467
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 7, 2:39 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Wed Jun 7 2023
GAZ061-071915-
Hancock GA-
239 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of central Hancock
County through 315 PM EDT...
At 239 PM EDT, a strong thunderstorm was over Shoulderbone, or near
Sparta, moving east at 25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sparta, Springfield, Shoulderbone, Culverton, Mayfield and Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3324 8278 3320 8285 3317 8287 3326 8315
3340 8311 3343 8307 3341 8282 3339 8283
3337 8282 3336 8280 3333 8280 3333 8279
3332 8280 3331 8278 3327 8278 3325 8275
TIME...MOT...LOC 1839Z 283DEG 22KT 3333 8304
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 7, 3:05 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Wed Jun 7 2023
GAZ078>080-089-091-071930-
Harris GA-Taylor GA-Marion GA-Talbot GA-Muscogee GA-
305 PM EDT Wed Jun 7 2023
...Strong thunderstorms will impact portions of northwestern Marion,
northeastern Muscogee, southern Talbot, northwestern Taylor and
southeastern Harris Counties through 330 PM EDT...
At 305 PM EDT, a line of strong thunderstorms was along a line
extending from near Mulberry Grove to near Howard, and moving east at
20 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Butler, Talbotton, Waverly Hall, Junction City, Geneva, Upatoi,
Ellerslie, Flat Rock, Juniper, Baldwinville, Cataula, Baughville,
Olive Branch, Po Biddy Crossroads, Box Springs, Howard, Midland,
Fortson, Wesley Church and Mulberry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3270 8430 3249 8416 3251 8464 3253 8464
3251 8471 3252 8492 3271 8502
TIME...MOT...LOC 1905Z 288DEG 18KT 3266 8491 3264 8439
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 7, 3:24 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 PM EDT Wed Jun 7 2023
GAZ051-061-062-075-076-072000-
Taliaferro GA-Jefferson GA-Hancock GA-Glascock GA-Warren GA-
324 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of Warren, northeastern
Hancock, northern Glascock, southern Taliaferro and northeastern
Jefferson Counties through 400 PM EDT...
At 324 PM EDT, a strong thunderstorm was over Reese, or near
Warrenton, moving east at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Warrenton, Gibson, Stapleton, Norwood, Camak, Shoals, Jewell, Beall
Springs, Mayfield, Powelton, Reese, Bastonville, Culverton and
Mesena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3322 8256 3328 8291 3346 8292 3350 8260
3345 8259 3341 8255 3335 8255 3336 8253
3334 8250 3334 8245 3333 8242 3331 8240
3331 8234 3325 8225
TIME...MOT...LOC 1924Z 267DEG 30KT 3335 8259
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:34 PM EDT | Special Weather Statement | FFC | Talbot | 26 min |
| Jun 7, 2:39 PM EDT | Special Weather Statement | FFC | Hancock | 36 min |
| Jun 7, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 29 min |
| Jun 7, 3:05 PM EDT | Special Weather Statement | FFC | Taylor | 25 min |
| Jun 7, 3:24 PM EDT | Special Weather Statement | FFC | Warren | 36 min |
| Jun 7, 3:38 PM EDT | Special Weather Statement | FFC | Taylor | 37 min |
| Jun 7, 3:42 PM EDT | Special Weather Statement | FFC | Marion | 33 min |
| Jun 7, 3:52 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee | 23 min |
| Jun 7, 4:12 PM EDT | Special Weather Statement | FFC | Peach | 33 min |
| Jun 7, 4:17 PM EDT | Special Weather Statement | FFC | Chattahoochee | 28 min |
| Jun 7, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 10 min |
| Jun 7, 4:45 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 30 min |
| Jun 7, 4:54 PM EDT | Special Weather Statement | FFC | Chattahoochee | 36 min |
| Jun 7, 5:28 PM EDT | Special Weather Statement | FFC | Muscogee | 32 min |
| Jun 7, 5:33 PM EDT | Special Weather Statement | FFC | Jones | 12 min |
| Jun 7, 5:35 PM EDT | Special Weather Statement | FFC | Washington | 10 min |
| Jun 7, 5:46 PM EDT | Special Weather Statement | FFC | Washington | 29 min |
| Jun 7, 5:47 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| Jun 7, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski, Wilcox | 26 min |
| Jun 7, 6:05 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Jun 7, 6:10 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Jun 7, 6:16 PM EDT | Special Weather Statement | FFC | Pulaski | 14 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.